Sep 16, 2011
my partner is taking aviranz and tenolam because his liver is damaged and our doctor thinks he is in stage 3,his last cd4 count was 390 in february this year.Are those the meds that he is supposed to be taking?It is almost a month since he started but there is hardly any changes
| Response from Dr. McGowan
Avirenz is a form of efavirenz (Sustiva, Stocrin), which is an excellent HIV medication. It is metabolized in the liver so liver function should be monitored while taking it. It is generally well tolerated even in people with liver problems.
Tenolam is a form of alprazolam (xanax, niravam), which is not a medicine used to treat HIV. It is a medicine used for anxiety or stress. Oversedation can be a problem for people with a poorly functioning liver.
Using aviranz alone for HIV would not be an appropriate treatment. As a single drug the virus would fairly quickly deveop resiatnce to the treatment. Check to make sure that you have the correct information and that there is not another medication, such as truvada or combivir that he is also taking. If that is not the case then you should contact his doctor as soon as possible to discuss what he is actually taking and what needs to be done next. A drug resistance test may need to be sent and changes to a more potent combination of medications started.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Red Spots After Giving Oral Sex What Are The Chances Of HIV
- Flu Symptoms After Licking Vagina Worried I Have HIV
- Groin Pain After Licking Rectum Worried I Have HIV
- Sore On Mouth After Handjob Worried I Have HIV
- Swollen Lymph Glands After Touching Vagina Worried I Have HIV
- Tingling Lips After French Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.